AGENDA

Charlottesville Historic Resources Committee Friday October 9, 2020; 11:00 a.m. – 1:00 p.m. Remote meeting via Zoom

.....

- 1. <u>Call to order:</u> [11:00; 15 minutes]
 - a. Introduce new and continuing members
 - b. Public comments*
 - c. Election of chair and co-chair(s)
- 2. Approval of the agenda: [11:15; 5 minutes]
- 3. Approval of meeting notes: [11:20, 5 minutes]
 - a. February 14, 2020 HRC meeting notes
- 4. Resuming committee activities: [11:25, 60 minutes]

Given the ongoing global pandemic and the constraints of meeting virtually, staff recommends HRC briefly review the status and objectives of the following projects, and then develop a committee workplan to ensure the HRC remains productive while only meeting once a month.

- Vinegar Hill Park commemoration [10 minutes]: new signage and interpretive markers
- Court Square markers [10 minutes]: revise and replace interpretative markers
- Slave Auction Block site [10 minutes]: devise and implement a public engagement process towards recommending how to memorialize
- Walking tour map [10 minutes]: revise and reprint
- Honorary street naming [10 minutes]
- Pen Park Cemetery recommendations [10 minutes]
- 5. <u>Public Commemoration</u>: [12:25; 5 minutes]
 - a. Daughters of Zion Cemetery Replacement Plaque
- 6. Other Business: [12:30; 20 minutes]
 - a. Update on Burley High School VLR/NRHP nomination
 - b. Receipt of Court Square Enslavement Museum Proposal
 - c. Preservation Piedmont PAPA event report
- 7. Announcements: [12:50, 5 minutes]
 - a. Review upcoming events, lectures, research, etc. that may be of interest to HRC.
- 8. Wrap up and review items for next meeting agenda: [12:55, 5 minutes]

(HRC may allow additional public comments. *)

- a. Possible items for April agenda:
 - a. Comprehensive Plan update
 - b. 10th and Page Survey
 - i. Discussion of anticipated PIF format and information

- ii. Possible oral history work by HRC et al
- c. Adopt a research/publication policy
- d. Discussion of historic cemeteries
- e. Theme/context Identification to determine priorities for future work

9. Adjourn [1:00 pm]

Mission Statement

The mission of the Charlottesville Historic Resources Committee is to advocate for historic preservation; to promote an appreciation of local historic resources, both tangible and intangible; and to encourage and coordinate, with appropriate municipal agencies, civic organizations, institutions and individual scholars, the documentation and interpretation of local history.

The Charlottesville Historic Resources Committee achieves its mission through:

- Education
- Public commemoration (historic plaques, signs, markers, and civic festivals and ceremonies)
- Publications (maps, brochures, tour books, and digital media)
- Public meetings (planning sessions, workshops, and lectures)
- And through other means.
- * Regarding public comment(s). The HRC values community participation and input and welcomes public comments at meetings. At the beginning of each meeting, not more than 10 minutes will be allowed for the introduction of any guests and public comments. Speakers may speak for a maximum of two-minutes and shall begin by identifying their name and address. The intent is to allow public input; not initiate a dialogue or debate with the committee. Subsequent to this meeting segment, by majority approval the HRC may amend the agenda to allow further discussion; however the motion should also establish a time limit for that discussion. Additionally, prior to adjourning--and applying the conditions above--the HRC may allow a period not to exceed five minutes for public comment.